Username: Password:

My Forum Quick Questions X

Sorry this feature is for members only.


CoEnzyme Q10: The nutritional supplement that may make or break your program
print report go to library previous page



It’s an imperfect solution, but supplemental coenzyme Q10 allows many people to take a statin cholesterol-reducing drug while sparing them from the inevitable muscle aches.

Statin drugs and side-effects

Cholesterol reduction with prescription statin drugs is a multi-billion dollar industry for pharmaceutical manufacturers. Some of these agents, especially Lipitor® (generating over $12 billion dollars in revenue in 2005 alone), have become household names, thanks to the intensive ad campaigns waged in the popular media.



Drug manufacturers tell us that the likelihood of side-effects from statin agents is low, approximately 1-2% for serious muscle damage and liver dysfunction (usually represented as a rise in liver enzyme lab tests). They base these percentages on the frequency of side-effects observed in formal clinical trials.



However, many physicians prescribing these drugs, and their patients who take them, will tell you otherwise.



In many physicians’ practices, muscle aches and weakness occur in approximately 30% of people taking statin agents within the first few months. Over a longer period, we’ve seen muscle aches develop in virtually everybody. The companies and clinical investigators roundly deny this, claiming that even people taking placebo experience muscles aches and weakness at a similar rate simply because humans are prone to such things. We say NONSENSE! We witness these effects every day.



Are the symptoms progressive and will they lead to irreversible damage of some sort? The existing experience dating back over ten years suggest that mild muscle aches or weakness are not progressive and do not result in any long-term damaging effects. In our experience, serious side effects are, thankfully, very rare. Annoying, yes, but incapacitating or irreversible? Almost never.



Let’s face it: The statins are pretty good drugs, considering that they’re intended for long-term use. Imagine taking an antibiotic for 10 years! Even 10 days of antibiotic treatment leaves you with bellyaches, diarrhea, and opportunistic infections that emerge after elimination of the original organism. In this light, the majority of people taking statin drugs year after year really do pretty well.



Toxic liver effects are extremely rare in our experience. But our belief is that muscle side-effects are far more common than manufacturers would lead you to believe.


Want to read the rest of this Special Report? Cureality Members have full access to all Cureality Special Reports.

Already a member? CLICK HERE to log-in.

Want to become a member? CLICK HERE

Want to learn more about the benefits of membership? CLICK HERE

 

Copyright 2006, Track Your Plaque, LLC

Mission
A Message from Dr. Davis

Seeking Your Cure
Cureality Diet
Cureality Exercise
Bone Health
Heart Health
Thyroid Health
Diabetes / Pre-diabetes
Weight Loss
High Blood Pressure
Atrial Fibrillation
Skin Health
Digestive Health
Autoimmunity
Community
Forum
Library
Health Test Manager
Health Treatment Manager
Members Like Me
Dashboard
Program Tracking Tool
Community Statistics

Policies
Terms of Use
Medical Disclaimer
Report Copyright Infringement
Blog
Videos
Kitchen
Marketplace
Affiliate
Contact Us
Join Now, Get Started
Join Now

Follow Us:

 
© Copyright 2018 Cureality Powered by Cliq2 Technology